Affected by NHL? Join this group to share experiences and ask questions to people...
Hi. I had my second cycle of chemo last week for follicular lymphoma. The first cycle went really well. However last week I took the Rituximab as a subcutaneous injection in my stomach, instead of the iv the previous week. The injection was supposed to take 5 minutes, but in reality was 2 minutes max. Next day I had a huge burning rash going from my belly button to my right hip. It is still there a week later. It is quite tender to touch, camamile eases the burning. However underneath the rash the muscle seems really swollen and very painful, every time I sit up or down the muscle really hurts, as though I have been doing hundreds of situps. Has anyone else experienced similar symptoms or got any tips please? Many thanks.
Hi Harveyjunior and welcome to the Community.
I did have Rituximab as part of my R-EPOCH but my Lymphoma was a skin Lymphoma and required a slow burn hit so my Rituximab was IV over 96hrs x 6 cycles and I had no reactions.
Lets see if some of the FL folks have had any reactions like yourself. It goes without saying that you will have reported this to your team and they have given you some guidance.
Mike - Thehighlander
It always seems impossible until its done - Nelson Mandela
Thanks thehighlander. Yes, I have reported it to my team, who are very good, they just said to put some hydrocortisone on it, which hasn't seemed to work. I'm worried as I am supposed to be having this injection for 2 years' maintenance once I've completed my 6 cycles, but am hoping this isn't going to happen each time. Or will I have to go back to iv? Thanks.
If a slow IV works then it is a way forward.
Make sure you highlight that the Hydrocortisone his not working as there other creams that can be used.
I had the same injections as you, they tried 2 times in my legs and 1 time in my stomach. Each time i had a reaction to the Rhituximab. I now have it in the iv form. 1 year down and 1 more year for me doing the maintenance.
Definately the better way to go.
Hi yorkshire lass 2019 and welcome to this corner of Online Community, although I am sorry to see you finding us.
Well done you being one year down the road and that your R is behaving.
When using the Community is us best to hitting the ‘Join the Group’ tab just under the main group name and it is worth indicating how you want to receive email notifications when someone answers your posts.
If you want to start a discussion just hit the 'Start a Discussion' tab just under the main group name and set up your own Discussion and introduce yourself to the group.
We do have a large number of folks who ‘look in’ on the Community but never get into a position that they want to post, with this in mind, when you feel up to it, try putting some information in your profile. This really helps others when answering. It also means that you don't have to keep repeating yourself. Just click on YOUR username, select 'Edit Profile'. Put as much or as little in your profile and you can amend it at any time - you can see members profiles by hitting our forum names.
All the very best.
Thanks Yorkshire lass, that's good news as I didn't think one could get the maintenance via iv, thought it was injection only. I've had an email from my team this morning saying that I will go back to the iv next time, which is a little disappointing in terms of it takes much longer, but I'm quite glad that I don't have to go through this severe discomfort again. Thanks for the message, great to hear from someone going through something similar, and glad things are progressing well for you.
I too have FNHL and had R-Chop chemo with the R via IV - you didn't mention which chemo regime you are having? Im a little surprised that they have given you subcutaneous injection on only your 2nd treatment.
I am now 9 treatments in of Rituximab immunotherapy which I have by subcutaneous injection in my stomach. Always it has taken 5 minutes and I've never had any issues until the one just gone. The nurse was one I hadn't seen before and she took only 2 minutes. I then had a rash (not as bad as yours) for a week. I have no residual problems from it.
It might be worth insisting on them taking the full 5 minutes which is the recommended protocol on your next treatment.
Good luck with your treatment.
Courage does not always roar..........
Same as me but my team always take around 10 mins to give me the injection in my stomach and insist I stay after for minimum of 15 mins
Only had 2 treatments last one last week but thus far no problems at all, not rushing the injection is so I'm told is the best way to hopefully avoid problems
As Tina says speak to your team about taking a little longer it may well help
Thank you Fred and Tina.. That is good advice and I will have a chat with my team. Many thanks for your responses, much appreciated.
I had all my R-CHOP and 2 years' Rituximab maintenance via IV - was never offered the injection. This could be because I had a bad reaction on my first R-CHOP and they had to stop the R and start administering it again, very slowly.
Yes I imagine I will probably be in the same boat. Out of interest what happens once you have finished your 2 years' maintenance? Just regular check ups?
Since finishing I've been on six monthly check-ups. Next one is next week (yipes)! J
Did the check up go OK Jan? Hope so x
Check up went really well. All bloods in normal range and, in fact, my neutrophils have gone up slightly in the last six months. My haematologist said he was confident I was now in remission! A joy to hear after four years. Jx
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: